Alert archive / Michigan / Frost Advisories in 2013
Frost Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 23, 2013, 4:15 AM EDT for 22 counties in Michigan. It took effect at May 24, 2013, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2013, 4:15 AM EDT (08:15 UTC)
- In effect from
- May 24, 2013, 2:00 AM EDT
- Expired
- May 24, 2013, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Gaylord, MI
All 22 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 8.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
536 WWUS73 KAPX 230815 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EDT THU MAY 23 2013 MIZ016-017-019>023-025>029-031>034-231615- /O.NEW.KAPX.FR.Y.0002.130524T0600Z-130524T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY- BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...ATLANTA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC... LAKE CITY...HOUGHTON LAKE 415 AM EDT THU MAY 23 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP TONIGHT AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. THE COLDEST TEMPERATURES WILL BE AWAY FROM THE GREAT LAKES...AND IN THE LOW LYING AREAS PROTECTED FROM WIND. IMPACTS... * COLD TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
3 follow-up statements
948 WWUS73 KAPX 232002 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 402 PM EDT THU MAY 23 2013 MIZ018-024-030-035-036-041-042-240415- /O.EXA.KAPX.FR.Y.0002.130524T0600Z-130524T1200Z/ PRESQUE ISLE-ALPENA-ALCONA-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...ALPENA...HARRISVILLE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 402 PM EDT THU MAY 23 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. THE COLDEST TEMPERATURES WILL BE AWAY FROM THE GREAT LAKES...AND IN THE LOW LYING AREAS PROTECTED FROM WIND. IMPACTS... * COLD TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ016-017-019>023-025>029-031>034-240415- /O.CON.KAPX.FR.Y.0002.130524T0600Z-130524T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY- BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...ATLANTA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC... LAKE CITY...HOUGHTON LAKE 402 PM EDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE UPPER 20S TO MIDDLE 30S. THE COLDEST TEMPERATURES WILL BE AWAY FROM THE GREAT LAKES...AND IN THE LOW LYING AREAS PROTECTED FROM WIND...WITH ISOLATED SPOTS POSSIBLY EXPERIENCING A HARD FREEZE AS WELL. IMPACTS... * COLD TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
781 WWUS73 KAPX 240227 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1027 PM EDT THU MAY 23 2013 MIZ016-017-019>023-025>029-031>034-241030- /O.CON.KAPX.FR.Y.0002.130524T0600Z-130524T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY- BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-MANISTEE-WEXFORD- MISSAUKEE-ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...ATLANTA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...MANISTEE...CADILLAC... LAKE CITY...HOUGHTON LAKE 1027 PM EDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP OVERNIGHT AS TEMPERATURES FALL INTO THE UPPER 20S TO MIDDLE 30S. THE COLDEST TEMPERATURES WILL BE AWAY FROM THE GREAT LAKES...AND IN THE LOW LYING AREAS PROTECTED FROM WIND...WITH ISOLATED SPOTS POSSIBLY EXPERIENCING A HARD FREEZE AS WELL. IMPACTS... * COLD TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MIZ018-024-030-035-036-041-042-241030- /O.CON.KAPX.FR.Y.0002.130524T0600Z-130524T1200Z/ PRESQUE ISLE-ALPENA-ALCONA-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...ALPENA...HARRISVILLE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 1027 PM EDT THU MAY 23 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. HAZARDOUS WEATHER... * AREAS OF FROST WILL DEVELOP LATE TONIGHT AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. THE COLDEST TEMPERATURES WILL BE AWAY FROM THE GREAT LAKES...AND IN THE LOW LYING AREAS PROTECTED FROM WIND. IMPACTS... * COLD TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
515 WWUS73 KAPX 240839 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 439 AM EDT FRI MAY 24 2013 MIZ018-023-024-029-030-035-036-041-042-240945- /O.CAN.KAPX.FR.Y.0002.000000T0000Z-130524T1200Z/ PRESQUE ISLE-MONTMORENCY-ALPENA-OSCODA-ALCONA-OGEMAW-IOSCO- GLADWIN-ARENAC- INCLUDING THE CITIES OF...ROGERS CITY...ATLANTA...ALPENA...MIO... HARRISVILLE...WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 439 AM EDT FRI MAY 24 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. CLOUDS AND A NORTHERLY WIND HAS KEPT TEMPERATURES IN MOST AREAS IN THE MIDDLE AND UPPER 30S EARLY THIS MORNING. THUS...THE FROST ADVISORY HAS BEEN CANCELLED. A DIFFERENT STORY WILL BE TOLD FOR TONIGHT...AS MOSTLY CLEAR SKIES AND LIGHT WINDS WILL OCCUR. WIDESPREAD FROST AND POSSIBLE FREEZE CONDITIONS ARE EXPECTED. THE COLDEST TEMPERATURES WILL BE FELT IN THE LOWEST LYING AREAS PROTECTED FROM THE WIND. $$ MIZ016-017-019>022-025>028-031>034-241200- /O.CON.KAPX.FR.Y.0002.000000T0000Z-130524T1200Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- ROSCOMMON- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY... HOUGHTON LAKE 439 AM EDT FRI MAY 24 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. HAZARDOUS WEATHER... * AREAS OF FROST HAVE DEVELOPED IN LOW LYING AREAS...WHERE TEMPERATURES HAVE DIPPED TO AS LOW AS THE UPPER 20S AND LOWER 30S. IMPACTS... * COLD TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SMD
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 23, 4:15 AM EDT, 0 minutes earlier.
Area forecast discussion, May 23, 4:15 AM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
415 AM EDT THU MAY 23 2013
.SYNOPSIS...
ISSUED AT 350 AM EDT THU MAY 23 2013
CONDITIONS WILL IMPROVE QUICKLY FROM NORTH TO SOUTH TODAY...AS HIGH
PRESSURE WORKS ITS WAY THROUGH THE NORTHERN LAKES. THAT HIGH
PRESSURE SYSTEM WILL THEN INFLUENCE OUR WEATHER RIGHT ON THROUGH THE
MEMORIAL DAY WEEKEND...GIVING PLENTY OF SUN BUT COOL TEMPERATURES
EACH DAY...ALONG WITH CLEAR AND CHILLY NIGHTS.
&&
.SHORT TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 350 AM EDT THU MAY 23 2013
CURRENTLY...AN UPPER LEVEL LOW PRESSURE DRIFTING ACROSS WISCONSIN
IS GETTING ABSORBED INTO A GREATER LONGWAVE TROUGHING CARVING
SOUTHWARD OUT OF ONTARIO. THIS IS ALLOWING FGEN TO WEAKEN ACROSS
FAR NRN LAKE MICHIGAN/STRAITS/DRUMMOND ISLAND. REGARDLESS...THE
STEADY PRECIPITATION CONTINUES TO FALL IN MOST AREAS OF NRN
MICHIGAN...ESPECIALLY ACROSS THE REMAINING FGEN/DEFORMATION. IN
THE MEANTIME...SFC LOW PRESSURE AND LOW LEVEL TROUGHING CONTINUES
A SLOW DRIFT EASTWARD FROM NEAR THE SAGINAW BAY REGION. A STRONGER
PUSH OF COLD AIR IS CURRENTLY BLASTING SOUTHWARD THROUGH THE
REGION AS WELL...AND THE DRIER LOW LEVEL AIR AND GUSTY WINDS UP TO
ROUGHLY 25 KNOTS...WERE EATING AWAY AT THE LOWEST OF CLOUDS AND
REDUCED VISIBILITIES/ANY FOG. TEMPERATURES WERE FALLING INTO THE
40S. SO...WET OF COLD.
TODAY...A GRADUAL WEST TO EAST MOVEMENT OF THE PRECIPITATION AND
CLOUDS CAN BE ANTICIPATED...AS THE UPPER LEVEL TROUGHING WILL
SWEEP ACROSS NRN MICHIGAN. WHILE THE OVERALL FGEN FORCING WILL
CONTINUE TO WANE...DEEP MOISTURE AND DEFORMATION WILL CONTINUE TO
PRODUCE LIGHT RAIN. SHOULD START TO SEE INCREASING RAINFALL
COVERAGE ACROSS NE LOWER. NOT ONLY DOES THE WHOLE PATTERN SHIFT
THIS WAY...BUT SHORTWAVE ENERGY WRAPPING UP ACROSS THIS AREA FROM
WISCONSIN SHOULD SQUEEZE OUT MORE RAINFALL BEHIND THE DEPARTING
LOW LEVEL TROUGHING. INHERITED GRIDS LOOKED REALLY GOOD ON TIMING
THE PRECIPITATION OUT OF HERE...LEAVING ALL OF EASTERN UPPER BY
MID MORNING...NW LOWER AROUND MID DAY...AND FINALLY NE LOWER
DURING THE AFTERNOON. STRONG HIGH PRESSURE AND A NEAR WALL OF VERY
DRY AIR THEN SETTLE INTO THE REGION. SKIES WILL GO RATHER QUICKLY
FROM CLOUDY TO SUNNY. HIGH TEMPS WILL BE IN THE 50S. WINDS WILL BE
RATHER GUSTY MAXING OUT AT UP TO 25-30MPH.
TONIGHT...THE HIGH PRESSURE WILL BE IN TOTAL CONTROL AS IT
CONTINUES TO FILTER THROUGH THE WESTERN GREAT LAKES. MAYBE SOME
SHREDS OF CIRRUS...BUT SKIES WILL BE CLEAR. WITH TEMPERATURES
STARTING IN THE 50S...AND COLD ADVECTION CONTINUING...ITS SHAPING
UP TO BE A COLD NIGHT. ISSUES SURROUNDING TONIGHT...REVOLVE AROUND
THE POTENTIAL FOR FROST. WHILE THE CLEAR SKIES AND DRY AIR ARE
DEFINITELY IN PLAY...THE WINDS ARE THE TRICKIER PART. WINDS WILL
STILL BE GUSTING INTO THE EVENING...BEFORE GRADUALLY WINDING DOWN
OVERNIGHT. WHILE MANY LOW LYING AREAS WILL DECOUPLE...SOME OF THE
MORE EXPOSED AREAS WILL STILL FEEL A TOUCH OF WIND...AS THE BL
WINDS ARE STILL GOING AT 10KT WEST...TO AS MUCH AS 20KTS EAST
THROUGH 12Z. THIS COULD KEEP TEMPS FROM FALLING AS FAR AS MODELS
SUGGEST. DO SEE TEMPS FALLING INTO THE MID 30S...WITH SOME LOWER
30S...ESPECIALLY WEST. A FROST ADVISORY HAS BEEN HOISTED FOR ALL
BUT THE FAR NE LOWER COUNTIES...BUT TOMORROW NIGHT IS LOOKING TO
BE THE BETTER CANDIDATE FOR WIDESPREAD FROST WITH THE HIGH
PRESSURE DIRECTLY OVERHEAD...AND MORE RELAXED BL WINDS.
&&
.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 350 AM EDT THU MAY 23 2013
FRIDAY...HIGH PRESSURE CONTINUE OVER THE REGION AND KEEPS THE
FORECAST AREA DRY. THE 850 MB TEMPERATURES BEGIN TO RECOVER SOME
DURING THE DAY REACHING +2C OVER MOST OF THE FORECAST AREA BY 00Z.
LOOKING AT THE MODEL SOUNDINGS BOTH THE GFS AND THE ECMWF MIX AROUND
850 MB. SO HAVE TEMPERATURES RISING TO EITHER SIDE OF 60 WITH FULL
SUN AND MIXING TO 850 MB WOULD YIELD THOSE TEMPERATURES.
FRIDAY NIGHT...LOOKS LIKE ANOTHER POSSIBLE FROST NIGHT. BOTH THE GFS
AND ECWMF ARE SUGGESTING THAT THERE COULD BE SOME CLOUD COVER, BUT
THAT IT GOES AWAY BY 12Z. THE 850 MB TEMPERATURES ARE A LITTLE
WARMER THAN THEY WERE ON THURSDAY NIGHT, SO THINK THAT FROST HAS A
LITTLE LESS AREAL COVERAGE THAN THURSDAY. THE COOLEST TEMPERATURES
WILL BE IN NE LOWER AND PORTIONS OF E UPPER WHERE THE 850 MB
TEMPERATURES ARE CLOSER TO 0C.
SATURDAY...THE HIGH PRESSURE REMAINS IN PLACE AND CONTINUES TO KEEP
THE PLACE DRY. THE 850 MB TEMPERATURES BEGIN TO RISE A FEW DEGREES
(TO AROUND +4C) AND WITH THE SUNSHINE, WOULD EXPECT THAT THE HIGH
TEMPERATURES WILL BE IN THE LOWER TO MID 60S. OVERNIGHT, THE 850 MB
TEMPERATURES DROP A LITTLE BACK TO +2C AROUND 12Z, SO WITH AN
INVERSION, THE LOW TEMPERATURES WILL BE BETWEEN UPPER 30S TO AROUND
40. SO NO FROST EXPECTED AS WE GET INTO THE WEEKEND.
EXTENDED (SUNDAY THROUGH WEDNESDAY)...SUNDAY, HIGH PRESSURE
CONTINUES, SO THE WEEKEND ITSELF LOOKS GOOD FOR GETTING OUTSIDE.
MONDAY, N MICHIGAN LOOKS DRY. MODELS ARE STILL HOLDING FIRM FOR
MOSTLY SUNNY. OVERNIGHT, THE CLOUDS BEGIN TO INCREASE. THE GFS IS
TRYING TO BRING RAIN INTO THE FORECAST AREA. THINK THIS IS TOO FAST
AND BASED ON THE QPF "BOMB" AND SFC LOW DEVELOPMENT, THINK THIS IS
DUE TO CONVECTIVE FEEDBACK. SO WILL LEAVE THE NIGHT DRY. TUESDAY,
THE CLOUDS KEEP INCREASING AND WITH THE SOUTH WIND, THE LOWER 70S
WOULD BE EXPECTED FOR THE DAY. THERE COULD BE SOME THUNDER OVERNIGHT
IN E UPPER AS THE 500 MB RIDGE FLATTENS FROM A VORT MAX, AND BECOMES
THE LEADING EDGE OF THUNDERSTORMS. WEDNESDAY, LOOKS LIKE WITH THE
SOUTH FLOW OVER THE FLAT RIDGE AT 500 MB THERE COULD BE SOME
THUNDERSTORMS WITH THE MID LEVEL (700-500 MB) LAPSE RATES AROUND
7C/KM. SO WILL CONTINUE WITH THE CHANCES. THE ECMWF AND THE GFS BOTH
HAVE SOME SORT OF HIGH QPF VALUE OVER SOME PORTION OF THE FORECAST
AREA, SO THERE COULD BE SOME SORT OF MCS OVERNIGHT WITH A 30 KNOT
LLJ POSSIBLE. WE'LL SEE.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1156 PM EDT WED MAY 22 2013
PERIODS OF RAIN WILL CONTINUE AT ALL TERMINAL SITES THE REMAINDER
OF THE NIGHT...AS WILL PERIODIC IFR CONDITIONS. HOWEVER...CEILINGS
AND VISIBILITIES WILL SHOW A RATHER RAPID IMPROVEMENT FROM NORTH
TO SOUTH AS NORTHERLY WINDS INTENSIFY AFTER 08Z AND HELP DRAG
DRIER AIR INTO THE AREA...LIFTING CEILINGS UP TOWARD MVFR OR EVEN
LOW END VFR. THAT TREND WILL CONTINUE THROUGH MIDDAY OR EARLY
AFTERNOON AS SKIES CLEAR COMPLETELY WHILE WINDS GET A LITTLE GUSTY
UP TO 20-25 KNOTS FOR A TIME. THINGS WILL CALM DOWN INTO THE
EVENING AS HIGH PRESSURE ARRIVES...WITH CLEAR SKIES AND WINDS
DROPPING TO 10 KNOTS OR LESS.
&&
.MARINE...
ISSUED AT 350 AM EDT THU MAY 23 2013
A STRONG COLD FRONT IS DIVING SOUTHWARD THROUGH THE GREAT LAKES
AND WINDS HAVE BEEN INCREASING TO GUSTS SECURELY IN THE ADVISORY
LEVELS. AS COLDER AIR FLOWS IN THROUGH THE DAY...THE INSTABILITY
WILL DEEPEN AND SOLID 25-30KT GUSTS ARE EXPECTED TO DEVELOP OVER
ALL AREAS. HIGH PRESSURE DOES SNEAK INTO THE WESTERN GREAT LAKES
TONIGHT...BEFORE MOVING OVERHEAD AND HOLDING FIRM THROUGH MEMORIAL
DAY WEEKEND. A SMALL CRAFT ADVISORY WILL CONTINUE FOR THE
DAY...WITH LAKE HURON NEARSHORES MAYBE NEEDING HEADLINES EXTENDED
INTO THE EVENING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT FRIDAY FOR MIZ016-017-
019>023-025>029-031>034.
LH...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LHZ345>349.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ323-341-
342-344>346.
LS...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LSZ321-322.
&&
SYNOPSIS...JL
SHORT TERM...SD
LONG TERM...JL
AVIATION...LAWRENCE
MARINE...SDHazardous weather outlook, May 22, 11:22 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1122 PM EDT WED MAY 22 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 231200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1122 PM EDT WED MAY 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT. LOCALIZED HEAVY RAINFALL MAY CAUSE MINOR FLOODING OF LOW LYING AREAS OVERNIGHT. IN PARTICULAR...THE RIFLE RIVER NEAR STERLING IS FORECAST TO REACH FLOOD STAGE VERY LATE TONIGHT. PLEASE SEE THE LATEST FLOOD WARNING FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOCALLY HEAVY RAIN THE PAST FEW DAYS WILL LEAD TO RISES ON AREA STREAMS AND RIVERS THROUGH EARLY FRIDAY. IN PARTICULAR...THE RIFLE RIVER NEAR STERLING WILL RISE ABOVE FLOOD STAGE THROUGH FRIDAY MORNING. SEE THE LATEST FLOOD WARNING FOR THE LATEST INFORMATION. UNSEASONABLY CHILLY AIR WILL SPREAD ACROSS THE AREA THURSDAY NIGHT THROUGH THE MEMORIAL DAY WEEKEND. FROST OR FREEZE CONDITIONS ARE POSSIBLE THURSDAY...FRIDAY...AND SATURDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND LOW TEMPERATURES THE NEXT FEW MORNINGS. REPORTS MAY BE MADE ONE OF THREE WAYS: BY PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS) BY FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV BY TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. ADAM/LAWRENCE
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 9:25 PM EDT | River Flood Warning | APX | Arenac | 41 hr |
Nearby
Frost Advisories in Michigan, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.